Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 23, 2011, 5:12 AM EDT for 5 counties in Kentucky. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:12 AM EDT (09:12 UTC)
- Expired
- May 23, 2011, 6:15 AM EDT
- In force
- 63 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:31 AM EDT | TSTM WND GST 0 | 4 Sse Owenton, KY | ESTIMATED WIND GUST TO 65 MPH |
| May 23, 5:31 AM EDT | TSTM WND GST 65 | 4 Sse Owenton, KY | ESTIMATED WIND GUST TO 65 MPH |
| May 23, 5:35 AM EDT | TSTM WND GST 59 | 5 E Owenton, KY | |
| May 23, 5:40 AM EDT | HAIL 0.88 | 4 Wnw Dry Ridge, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS51 KILN 230912
SVRILN
KYC041-077-081-187-191-231015-
/O.NEW.KILN.SV.W.0145.110523T0912Z-110523T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
SOUTHWESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 615 AM EDT.
* AT 508 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INTERSTATE 71 AT
MILE MARKER 40 TO 9 MILES SOUTHWEST OF GRATZ TO 13 MILES SOUTH OF
MONTEREY...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARROLLTON...
OWENTON...
CRITTENDEN...
DRY RIDGE...
WILLIAMSTOWN...
IN ADDITION...GENERAL BUTLER STATE PARK...ENGLISH...LANGSTAFF...
EASTERDAY...WORTHVILLE...GRATZ...EAGLE STATION AND MONTEREY ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 65...
I-75 BETWEEN MILE MARKERS 145 AND 166...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3842 8489 3844 8497 3847 8496
3849 8500 3851 8499 3851 8503 3856 8502
3856 8507 3859 8509 3858 8521 3869 8529
3870 8521 3869 8517 3872 8511 3879 8451
3857 8431 3853 8447 3836 8471 3833 8480
TIME...MOT...LOC 0912Z 277DEG 31KT 3857 8519 3837 8499
3823 8488
$$2 follow-up statements
968
WWUS51 KILN 230947
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 AM EDT MON MAY 23 2011
KYC041-230957-
/O.CAN.KILN.SV.W.0145.000000T0000Z-110523T1015Z/
CARROLL KY-
547 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3853 8447 3843 8464 3852 8472 3864 8488
3871 8494 3879 8451 3857 8431
TIME...MOT...LOC 0947Z 277DEG 31KT 3874 8464 3861 8453
3849 8445
$$
KYC077-081-187-191-231015-
/O.CON.KILN.SV.W.0145.000000T0000Z-110523T1015Z/
OWEN KY-PENDLETON KY-GALLATIN KY-GRANT KY-
547 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR GRANT...SOUTHERN GALLATIN...SOUTHWESTERN PENDLETON AND
NORTHEASTERN OWEN COUNTIES...
AT 542 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELLISTON
TO CHERRY GROVE TO CORINTH...MOVING EAST AT 35 MPH.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF GRANT...NORTHEASTERN
OWEN...SOUTHERN GALLATIN AND SOUTHWESTERN PENDLETON COUNTIES...
INCLUDING SHERMAN...MARCUS...WILLIAMSTOWN LAKE...NORTHCUTT...
KNOXVILLE...GARDNERSVILLE...GOFORTH AND MORGAN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 56 AND 61...
I-75 BETWEEN MILE MARKERS 145 AND 165...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3853 8447 3843 8464 3852 8472 3864 8488
3871 8494 3879 8451 3857 8431
TIME...MOT...LOC 0947Z 277DEG 31KT 3874 8464 3861 8453
3849 8445
$$223
WWUS51 KILN 231006
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
606 AM EDT MON MAY 23 2011
KYC077-081-187-191-231016-
/O.EXP.KILN.SV.W.0145.000000T0000Z-110523T1015Z/
OWEN KY-PENDLETON KY-GALLATIN KY-GRANT KY-
606 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT...SOUTHERN GALLATIN...
SOUTHWESTERN PENDLETON AND NORTHEASTERN OWEN COUNTIES WILL EXPIRE AT
615 AM EDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND WEAKENED
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3853 8447 3843 8464 3852 8472 3864 8488
3871 8494 3879 8451 3857 8431
TIME...MOT...LOC 1006Z 277DEG 31KT 3872 8443 3859 8432
3847 8424
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:30 AM EDT, 42 minutes earlier.
Area forecast discussion, May 23, 4:30 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EDT MON MAY 23 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE WARM AND HUMID AIRMASS TODAY. A COLD FRONT WILL APPROACH TONIGHT AND STALL OUT ACROSS THE REGION ON TUESDAY. A WAVE OF LOW PRESSURE TRACKING ALONG THIS FRONT WILL ENHANCE THUNDERSTORM CHANCES ON TUESDAY. THIS FRONT WILL REMAIN ACROSS THE AREA THROUGH MUCH OF THE WEEK...OFFERING MORE UNSETTLED WEATHER RESULTING IN SHOWERS AND THUNDERSTORMS STORMS THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED THUNDERSTORMS MOVING INTO WESTERN OHIO ASSOCIATED WITH 45-50KT LLJ. EXPECT THESE STORMS TO WEAKEN SOME AND TRACK ACROSS ILN/S FA EARLY WITH THE FAVORABLE FORCING SHIFTING EAST. A FEW OF THESE STORMS WILL PRODUCE GUSTY WINDS AND HAIL UP TO A HALF INCH. UPPER LEVEL LOW OVER THE UPR MS VLY TO OPEN UP AND TRACK ACROSS THE GREAT LAKES TODAY. BAND OF 45-50KT WESTERLY H5 LEVEL WINDS ASSOCIATED WITH MID LEVEL S/W TO ROTATE THRU THE SRN GREAT LAKES THIS AFTN. IN RESPONSE TO THIS S/W A SOUTHWESTERLY LLJ OF 45-50 KTS PROVIDES A GOOD AXIS OF LOW LEVEL CONVERGENCE LATE THIS AFTN. EXPECT MODERATE TO STRONG INSTABILITY TO DEVELOP WITH BLYR CAPES OF 2000-2500 J/KG. THIS INSTBY COMBINED WITH THE AFOREMENTIONED FORCING WILL LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT THIS AFTN. WL CONTINUE TO HIGHLIGHT THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL THIS AFTN AND EVENING. HAVE LKLY POPS DURG THE AFTN TO ACCOUNT FOR THESE STORMS. HAVE GENERALLY TRENDED HIGH TEMPS TOWARD WARMER MAV GUID NUMBERS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... EXPECT ONGOING CONVECTION THIS EVENING ASSOCIATED WITH 45-50KT LLJ AND MOD TO STG INSTBY AHD OF FRONTAL BOUNDARY THIS EVENING. AFTER THIS CONVECTION SHIFTS EAST...EXPECT A BRIEF LULL IN CONVECTIVE ACTIVITY. NUMERICAL MODELS DROP THE FRONTAL BOUNDARY INTO OHIO TONIGHT AND STALL IT OUT E-W PARALLEL TO THE WESTERLY UPR LEVEL FLOW ON TUESDAY. ALL MODELS INDUCE A SFC WAVE ON THIS FRONT IN RESPONSE TO MID LEVEL S/W. 00Z NAM WAS OVERDONE WITH THIS WAVE AND TOO QUICK BUT NOW IS MORE IN LINE WITH OTHER MODELS...RIPPLING A WAVE THRU ILN/S FA ON TUE. WL SHOW AN ENHANCED CHANCE OF THUNDER WITH THIS FEATURE WITH THE BEST POPS ALONG AND SOUTH OF I-70 WHERE HAVE CATEGORICAL POPS. EXPECT A BRIEF LULL IN PCPN ACTIVITY TUE NIGHT WITH MINOR MID/UPR LEVEL RIDGING OVER THE REGION AHD OF THE NEXT UPR LOW MOVING INTO THE CENTRAL PLAINS. WL RAMP POPS BACK UP TO LKLY ON WED AS THE UPR LVL FLOW BACKS AND THE FRONT LIFT NORTH AHEAD OF DEEP SFC WAVE MOVING INTO THE MID MS VLY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AN UPPER LEVEL LOW LOCATED IN THE MID MISSISSIPPI VALLEY AT MIDWEEK WILL SLOWLY OPEN UP AND LIFT THROUGH THE OHIO VALLEY AS ANOTHER CLOSED LOW DROPS IN FROM THE NORTHWEST. THERE WILL BE HIGH CHANCES OF PRECIPITATION UNTIL THE LEAD UPPER SYSTEM AND ASSOCIATED SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA ON FRIDAY. TEMPERATURES WILL BECOME COOLER WITH A SUSTAINED CHANCE OF SHOWERS OVER THE WEEKEND AS THE SECOND UPPER LOW SAGS INTO THE REGION. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE TROUGH WILL AFFECT TAF SITES THROUGH 13Z. AFTER A LULL MID MORNING TO EARLY AFTERNOON...CONVECTION WILL REDEVELOP FOR THE REMAINDER OF THE FORECAST PERIOD AS ANOTHER SHORT WAVE MOVES UP FROM SOUTHWEST INTO A DESTABILIZED AIRMASS. BEST CHANCE FOR WIDESPREAD CONVECTION WILL BE AFTER 06Z TUESDAY AT CVG WHEN MODELS AGREE ON TIMING THE ARRIVAL OF THE POTENT SHORT WAVE. WINDS WILL INCREASE THIS AFTERNOON FROM THE SOUTHWEST WITH GUSTS APPROACHING 30 KNOTS. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM... AVIATION...CONIGLIO
Hazardous weather outlook, May 23, 4:47 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 447 AM EDT MON MAY 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 447 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DUE TO A WARM AND UNSTABLE AIRMASS THIS MORNING. A FEW OF THESE STORMS MAY BE SEVERE EARLY THIS MORNING WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. MODERATE INSTABILITY ALONG WITH FAVORABLE SHEAR MAY LEAD TO ORGANIZED THUNDERSTORM RE-DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL OUT ACROSS THE REGION THIS WEEK WITH PERIODS OF THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. SEVERAL ROUNDS OF SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY AND THEN THE ENTIRE REGION ON WEDNESDAY. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS WHICH MAY OCCUR THIS WEEK THERE IS ALSO A POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, May 23, 2:37 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 AM EDT MON MAY 23 2011
INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ042-043-051>053-
060-061-070-071-077-230730-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-
WAYNE IN-RIPLEY IN-KENTON KY-OWEN KY-BOONE KY-CARROLL KY-GALLATIN KY-
GRANT KY-BUTLER OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HAMILTON OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-WARREN OH-
237 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WARREN...
EXTREME SOUTHERN SHELBY...PREBLE...MONTGOMERY...MIAMI...WESTERN
HAMILTON...SOUTHERN DARKE...NORTHWESTERN CLARK...WESTERN CHAMPAIGN...
BUTLER...NORTHWESTERN GRANT...GALLATIN...CARROLL...BOONE...EXTREME
NORTHERN OWEN...KENTON...RIPLEY...WAYNE...FAYETTE...DEARBORN...
FRANKLIN...OHIO...SWITZERLAND AND UNION COUNTIES THROUGH 330 AM
EDT...
AT 234 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF UNION CITY TO 7 MILES SOUTHWEST
OF GLENWOOD TO 27 MILES SOUTHWEST OF REXVILLE...MOVING EAST AT 50
MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMBRIDGE CITY...UNION
CITY...FOUNTAIN CITY...CONNERSVILLE...CENTERVILLE...OLDENBURG...
RICHMOND...BATESVILLE...OSGOOD...GREENVILLE...NEW MADISON AND NEW
PARIS.
ALSO...GLENWOOD...EAST GERMANTOWN...JACKSONBURG...WILLIAMSBURG...
GREENS FORK...BUNKER HILL...ANDERSONVILLE AND BEESONS ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3920 8545 3927 8530 3979 8531 3980 8523
3994 8521 4001 8516 4001 8482 4021 8481
4020 8379 3956 8430 3868 8473 3868 8529
3873 8534 3874 8534 3874 8526 3870 8521
3891 8521 3891 8545Special weather statement, May 23, 3:41 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 AM EDT MON MAY 23 2011
INZ066-074-KYZ091>093-OHZ026-043>046-051>054-060>063-070>072-077>080-
230845-
FRANKLIN IN-DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-BROWN OH-
BUTLER OH-CHAMPAIGN OH-CLARK OH-CLINTON OH-DELAWARE OH-FAYETTE OH-
GREENE OH-HAMILTON OH-HARDIN OH-LOGAN OH-MADISON OH-MIAMI OH-
MONTGOMERY OH-PREBLE OH-SHELBY OH-UNION OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
341 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
NORTHERN CLERMONT...WARREN...UNION...SOUTHEASTERN SHELBY...
SOUTHEASTERN PREBLE...MONTGOMERY...MIAMI...MADISON...LOGAN...
SOUTHEASTERN HARDIN...HAMILTON...GREENE...NORTHWESTERN FAYETTE...
WESTERN DELAWARE...CLINTON...CLARK...CHAMPAIGN...BUTLER...
NORTHWESTERN BROWN...CAMPBELL...BOONE...NORTHERN KENTON...EASTERN
DEARBORN AND SOUTHEASTERN FRANKLIN COUNTIES THROUGH 445 AM EDT...
AT 339 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM HUNTSVILLE TO WEST ALEXANDRIA TO WILMINGTON...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF...BELLE
CENTER...BRIGHT...HARRISON...GRATIS...HIDDEN VALLEY...AURORA...
GREENDALE...LAWRENCEBURG...ENGLEWOOD...TIPP CITY AND BELLEFONTAINE.
ALSO...WILMINGTON...ALERT...NORTHWOOD...MCGONIGLE...UNION...
CARYSVILLE...COLLINSVILLE AND ROSEWOOD ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4051 8341 4051 8325 4045 8324 4044 8302
4042 8301 4041 8292 3974 8353 3899 8385
3905 8502 3973 8467 3992 8447 3992 8443
3996 8443 4054 8383 4054 8341Special weather statement, May 23, 4:48 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
448 AM EDT MON MAY 23 2011
INZ066-074-OHZ044>046-052>056-060>065-070>073-077>080-082-230945-
FRANKLIN IN-DEARBORN IN-BROWN OH-BUTLER OH-CHAMPAIGN OH-CLARK OH-
CLINTON OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-GREENE OH-
HAMILTON OH-LICKING OH-LOGAN OH-MADISON OH-MONTGOMERY OH-PICKAWAY OH-
PIKE OH-PREBLE OH-ROSS OH-UNION OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
448 AM EDT MON MAY 23 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...NORTHERN
CLERMONT...WARREN...UNION...ROSS...SOUTHEASTERN PREBLE...NORTHWESTERN
PIKE...PICKAWAY...SOUTHERN MONTGOMERY...MADISON...SOUTHEASTERN
LOGAN...WESTERN LICKING...NORTHERN HAMILTON...GREENE...FRANKLIN...
FAYETTE...WESTERN FAIRFIELD...DELAWARE...CLINTON...CLARK...EASTERN
CHAMPAIGN...BUTLER...NORTHERN BROWN...NORTHERN DEARBORN AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 545 AM EDT...
AT 447 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ASHLEY TO MADISON LAKE TO 11
MILES SOUTH OF NEW MARKET...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...LEESBURG...
DELAWARE...JEFFERSON...WASHINGTON COURT HOUSE...BLOOMINGBURG...
ASHLEY...DUBLIN...LAKE DARBY...HILLIARD...POWELL AND MOUNT STERLING.
ALSO...SAMANTHA...STAUNTON...SHAWNEE HILLS...EAST MONROE...
STRATFORD...COLUMBUS ZOO...LILLY CHAPEL AND LEONARDSBURG ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3942 8285 3909 8308 3919 8507 3957 8473
3982 8395 4049 8347 4041 8292 4036 8292
4035 8275 4028 8274 4027 8249The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:37 AM EDT | Special Weather Statement | ILN | Boone, Gallatin | 53 min |
| May 23, 6:12 AM EDT | Special Weather Statement | ILN | Bracken, Lewis, Mason, Robertson | 63 min |
| May 23, 6:29 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 61 min |
| May 23, 6:57 PM EDT | Tornado Warning | ILN | Boone, Kenton | 33 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Bracken, Campbell, Grant, Kenton, Owen and 1 more | 49 min |
| May 23, 7:11 PM EDT | Tornado Warning | ILN | Gallatin, Grant, Kenton, Pendleton | 34 min |
| May 23, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.